Make an appointment:
(i.e. Dermatologists)

Is weakness and tiredness side effects of Augmentin?

I am currently taking 875 twice a day of augmentin. I am on my fourth dose and I feel very weak and tired. Can this be a side effect of the medication?
Certainly fatigue could be a side effect of this anabiotic. I would suggest that you schedule an appointment with your doctor. Augmentin is an anabiotic that contains two medications. The anabiotic portion of it is amoxicillin. The other portion of it is clavulanic acid which is a medication that helps prevent defenses that the bacteria have against the anabiotic amoxicillin. While these medications typically don't cause fatigue, that doesn't mean that it isn't causing fatigue in you. The other possibility or one of the other possibilities is that you were experiencing fatigue secondary to the infection that you have resolving. When antibiotics are taken, bacteria begin to die. In some cases their parts get released into the bloodstream which can cause an inflammatory reaction. This type of inflammatory reaction can cause significant fatigue. You should finish her anabiotic course that your doctor prescribed. I doubt very much that the medication will cause permanent fatigue even if it is causing you to be tired. Afterwards, I would suggest that you schedule an appointment with your doctor especially if your symptoms continue. After the anabiotic is over if your symptoms of fatigue continue, you can be pretty sure that it has nothing to do with the anabiotic and you need further workup for why you are feeling tired.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.

Nearby Doctors

  • Dr. Sitha Miller
    Dr. Sitha Miller MD
    Primary Care Doctor
    Avg Rec:
    9390 E Central Ave
    Wichita, KS 67206

Other Doctors